Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bisymom

Claravis Not Working?

Recommended Posts

I am a mom seeking help deciding if I should encourage my 17 yr old son to continue taking Claravis. He is on day 112 and his acne is worse than when he started. It became worse initally which is normal but continued to worsen that first 30 days and has since not improved at all. I've even taken over handing him the medication each evening for the last 25 days, thinking perhaps he's forgetting and it and it is not any different. His doctor doesn't seem to be concerned, which upsets me VERY much. He barely looks at him from a few feet away & encourages us to continue on that he's seen so much worse. I just can't believe it should still not have improved after all this time. Plus he is experiencing the side effects of dry, cracked lips & nasal passages leading to bleeding. Sore back & muscle pain. He scraped his leg last week & I am now becoming concerned with how slowly it is healing. One other item worth mentioning is that he is currently also taking 15 mg of Adderal daily which the doctor is well aware of and claims is in no way effecting this. Also there have been a couple of weeks in which he did not take Adderal yet there was no change in the acne.

My son counts on me to make this decision for him since his older brother sucessfully used this RX he is in favor of continueing. The older brother had worse acne when he started but it took less than 3 weeks for it improve greatly. This has been 4 months!

Am I crazy?

Edited by bisymom

Share this post


Link to post
Share on other sites
im 17 Y/O guy and i have been on it for 180 days and i havent noticed hardly any improvement either. What dose has he been on?

He is on 40mg of Claravis, isotretinoin capsules 1 per day.

Share this post


Link to post
Share on other sites

That's a somewhat low dose in the United States. Breakouts can continue until the sixth month and then being clearing after the medicine is finished. Don't despair yet; your doctor is not concerned; it's a normal course for some people.

Share this post


Link to post
Share on other sites

How about his weight cuz 40 sounds pretty low. I haven't seen much results either but my derm just raised me from 40 to 80 and it has been night and day.

Edited by Acnesucks33

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×